Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS New York, NY

September 8, 20125 counties in New Jersey; 10 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 5:04 PM EDT for 5 counties in New Jersey; 10 counties in New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 86 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 5:04 PM EDT (21:04 UTC)
Expired
Sep 8, 2012, 6:30 PM EDT
In force
86 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 5:14 PM EDTTSTM WND DMG1 Wsw Haledon, NJTREE DOWN ACROSS OLDHAM RD
Sep 8, 5:20 PM EDTTSTM WND DMG1 Wnw Wyckoff, NJNUMEROUS TREE BRANCHES DOWN AT WYCKOFF AND RUSSELL AVES
Sep 8, 5:20 PM EDTTSTM WND DMGProspect Park, NJWIRES DOWN ON N 10TH ST BETWEEN BROWN AND PLANTEN AVES
Sep 8, 5:20 PM EDTTSTM WND DMGRiverside, NJTREE DOWN ON MADISON AND 4TH AVES
Sep 8, 5:40 PM EDTTSTM WND DMG1 Se Wyckoff, NJNUMEROUS BRANCHES DOWN AT WYCKOFF AVE AND GLENDALE RD
Sep 8, 5:40 PM EDTTSTM WND DMG1 Wsw Pearl River, NYWIRES DOWN ON SOUTH PEARL ST NEAR W MADISON AVE
Sep 8, 5:45 PM EDTTSTM WND DMG1 Sse Midland Park, NJPOWER LINES AND TREE LIMBS DOWN ON ROAD AT VREELAND AND GODWIN AVES
Sep 8, 6:00 PM EDTTSTM WND DMG1 Nnw North Mianus, CTTREE DOWN ON POWER LINES ON COGNEWAUGH RD
Sep 8, 6:22 PM EDTTSTM WND DMGRidgefield, CTKING LANE CLOSED DUE TO DOWNED BURNING WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS51 KOKX 082104
SVROKX
CTC001-NJC003-013-017-031-039-NYC005-047-059-061-071-079-081-085-087-
119-082230-
/O.NEW.KOKX.SV.W.0081.120908T2104Z-120908T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  UNION COUNTY IN NORTHEAST NEW JERSEY...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF WALDEN TO 7 MILES WEST OF BLOOMINGDALE TO
  MILLBURN TO 8 MILES WEST OF PLAINFIELD TO 20 MILES SOUTHWEST OF
  PLAINFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WALDEN
  TO 8 MILES SOUTHWEST OF WEST MILFORD TO EAST HANOVER TO 6 MILES
  NORTHWEST OF MIDDLESEX TO PRINCETON...AND MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4163 7425 4162 7425 4159 7396 4145 7399
      4153 7354 4166 7349 4125 7308 4090 7375
      4085 7376 4092 7351 4069 7343 4049 7423
      4060 7446 4091 7429 4090 7428 4105 7445
      4104 7450
TIME...MOT...LOC 2104Z 250DEG 35KT 4166 7411 4102 7441
          4082 7431 4066 7450 4042 7463

$$

GOODMAN
2 follow-up statements
239 
WWUS51 KOKX 082145
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT SAT SEP 8 2012

NYC071-082155-
/O.CAN.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
ORANGE NY-
545 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...

LAT...LON 4060 7422 4060 7439 4126 7407 4135 7396
      4144 7398 4153 7354 4165 7349 4150 7344
      4147 7330 4125 7308 4090 7375 4085 7376
      4085 7366 4092 7351 4069 7343 4056 7394
      4056 7401 4061 7405 4052 7413 4049 7424
TIME...MOT...LOC 2145Z 246DEG 36KT 4182 7366 4120 7387
          4111 7381 4102 7379 4086 7398 4060 7420

$$

CTC001-NJC003-013-017-031-039-NYC005-047-059-061-079-081-085-087-119-
082230-
/O.CON.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
PUTNAM NY-ROCKLAND NY-KINGS (BROOKLYN) NY-HUDSON NJ-
RICHMOND (STATEN ISLAND) NY-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-
BRONX NY-NEW YORK (MANHATTAN) NY-UNION NJ-PASSAIC NJ-NASSAU NY-
QUEENS NY-FAIRFIELD CT-
545 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FAIRFIELD...QUEENS...NASSAU...PASSAIC...UNION...NEW YORK
(MANHATTAN)...BRONX...WESTCHESTER...BERGEN...ESSEX...RICHMOND (STATEN
ISLAND)...HUDSON...KINGS (BROOKLYN)...ROCKLAND AND PUTNAM COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF SHERMAN TO HAVERSTRAW TO NORTH
TARRYTOWN TO ARDSLEY TO LITTLE FERRY TO RAHWAY...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF POUGHKEEPSIE TO HAVERSTRAW TO
NORTH TARRYTOWN TO DOBBS FERRY TO RIDGEFIELD TO AVENEL...MOVING
NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BERGEN 
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4060 7422 4060 7439 4126 7407 4135 7396
      4144 7398 4153 7354 4165 7349 4150 7344
      4147 7330 4125 7308 4090 7375 4085 7376
      4085 7366 4092 7351 4069 7343 4056 7394
      4056 7401 4061 7405 4052 7413 4049 7424
TIME...MOT...LOC 2145Z 246DEG 36KT 4182 7366 4120 7387
          4111 7381 4102 7379 4086 7398 4060 7420

$$

GOODMAN
915 
WWUS51 KOKX 082159
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT SAT SEP 8 2012

NJC013-031-039-NYC087-082209-
/O.CAN.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
ROCKLAND NY-ESSEX NJ-UNION NJ-PASSAIC NJ-
559 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...UNION...ESSEX AND
ROCKLAND COUNTIES IS CANCELLED...

LAT...LON 4070 7411 4081 7414 4100 7389 4144 7398
      4153 7354 4162 7349 4150 7344 4147 7330
      4126 7308 4090 7375 4085 7376 4092 7352
      4069 7343 4056 7393 4061 7405 4070 7403
      4060 7406 4049 7423
TIME...MOT...LOC 2159Z 246DEG 36KT 4188 7349 4126 7370
          4117 7364 4108 7362 4092 7381 4066 7403

$$

CTC001-NJC003-017-NYC005-047-059-061-079-081-085-119-082230-
/O.CON.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
PUTNAM NY-KINGS (BROOKLYN) NY-HUDSON NJ-RICHMOND (STATEN ISLAND) NY-
BERGEN NJ-WESTCHESTER NY-BRONX NY-NEW YORK (MANHATTAN) NY-NASSAU NY-
QUEENS NY-FAIRFIELD CT-
559 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FAIRFIELD...QUEENS...NASSAU...NEW YORK (MANHATTAN)...BRONX...
WESTCHESTER...SOUTHEASTERN BERGEN...RICHMOND (STATEN ISLAND)...
HUDSON...KINGS (BROOKLYN) AND PUTNAM COUNTIES...

AT 557 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF SHERMAN TO MOUNT KISCO TO BEDFORD TO RYE BROOK TO MOUNT
VERNON TO TOMPKINSVILLE...OR ALONG A LINE EXTENDING FROM 20 MILES
WEST OF TORRINGTON TO MOUNT KISCO TO PORT CHESTER TO NEW ROCHELLE TO
VERRAZANO-NARROWS BRIDGE...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE DANGEROUS STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE ACROSS BERGEN AND ORANGE COUNTIES. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4070 7411 4081 7414 4100 7389 4144 7398
      4153 7354 4162 7349 4150 7344 4147 7330
      4126 7308 4090 7375 4085 7376 4092 7352
      4069 7343 4056 7393 4061 7405 4070 7403
      4060 7406 4049 7423
TIME...MOT...LOC 2159Z 246DEG 36KT 4188 7349 4126 7370
          4117 7364 4108 7362 4092 7381 4066 7403

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:48 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 8, 4:48 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
448 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THROUGH MIDNIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE MIDDLE OF
NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT APPROACHES ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A VIGOROUS UPPER LEVEL TROUGH WILL PIVOTS ACROSS THE NORTHEAST
THIS EVENING. AT THE SFC...A STRONG COLD FRONT WILL APPROACH AND
MOVES ACROSS THE REGION THROUGH MIDNIGHT.

MOST OF THE ISOLATED STORM CELLS OUT AHEAD OF THE MAIN SQUALL LINE
HAVE LIFTED NORTH OF THE CWA...WITH THE MAIN FOCUS NOW ON THE
SQUALL LINE CURRENTLY ENTERING WESTERN NJ.

AS THIS LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVES
THROUGH THE REGION...THE MAIN THREAT WILL BE GUSTY WINDS WITH
UNIDIRECTIONAL WINDS THROUGH MOST OF THE COLUMN. SO WOULD THINK
THE TORNADO THREAT WOULD DIMINISH. THIS LINE IS EXPECTED TO BE IN
THE THE NYC REGION AROUND 5PM OR SO. SO A LITTLE EARLIER TO THE
WEST AND LATER OFF TO THE EAST. WILL MAINTAIN ENHANCED WX WORDING
IN THE FORECAST FOR THE FIRST HALF OF TONIGHT. THIS FRONT WILL
ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.

GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT
A MILD NIGHT IS EXPECTED...IN THE 60S.

RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.

THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A DRY DAY IS ANTICIPATED...HOWEVER A SECOND SHORTWAVE APPROACHES
FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST
OUTSIDE OF THE CWA.

TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.

TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.

THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH THE TERMINAL AREA FROM AROUND 00Z-02Z.

MAIN LINE OF THUNDERSTORMS SLATED TO PASS THROUGH THE CITY
TERMINALS 21-22Z. ASSOCIATED GUSTS MOST LIKELY 45-50KT BUT
POTENTIALLY 55+ KT.

CONDITIONS IMPROVING TO VFR BEHIND THE COLD FRONT. WINDS VEERING
SW FOR A FEW HOURS BEHIND THE LINE OF STORMS...THEN EVENTUALLY NW
BY AROUND MIDNIGHT. GUSTS SHOULD SUBSIDE BY AROUND MIDNIGHT.

OUTLOOK FOR 18Z SUN THROUGH THURSDAY...

.SUN-THURS...VFR.

&&

.MARINE...
SEAS WILL BE QUITE ROUGH TONIGHT DUE TO INCREASING SOUTHERLY
WINDS AND SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND
TONIGHT...AND WILL NEED TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH
JUST FOR SEAS AT THAT TIME.

CANNOT RULE OUT SOME GALE GUSTS THIS EVENING INTO THE FIRST PART
OF TONIGHT AS A COLD FRONT MOVE ACROSS THE AREA WATERS.
HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN SOMEWHAT LOW...AND
IT SHOULD BE FOR A SHORT DURATION. NEVERTHELESS...CONDITIONS THROUGH
MIDNIGHT WILL ROUGH.

WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.

SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.

&&

.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT. THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2
INCH OF RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME
OF THE HEAVIEST RAINFALL OCCURS. OVERALL THOUGH...HEAVY DOWNPOURS
AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A MINOR URBAN
AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED FLASH FLOOD
THREAT FROM TRAINING CONVECTION.

NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ335-338-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.

&&

AVIATION...JC
Hazardous weather outlook, Sep 8, 1:21 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT SAT SEP 8 2012

NYZ075-080-081-178-179-091730-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-091730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-091730-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
121 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ353-355-091730-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-091730-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
121 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 8, 3:24 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT SEP 8 2012

NJZ002-004-006-103>108-NYZ067>075-176-178-082200-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
324 PM EDT SAT SEP 8 2012

...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST
NEW JERSEY...THE LOWER HUDSON VALLEY AND NEW YORK CITY LATE THIS
AFTERNOON...

AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
THUNDERSTORMS OVER EASTERN PENNSYLVANIA...MOVING NORTHEAST AT 40
MPH. BASED ON THEIR CURRENT MOTION...THESE STORMS SHOULD ENTER
ORANGE COUNTY AROUND 430 PM...NORTHEAST NEW JERSEY...ROCKLAND AND
PUTNAM COUNTIES AROUND 5 PM...AND NEW YORK CITY AND WESTCHESTER
COUNTY AROUND 530 PM. THE STRONGEST PORTION OF THE LINE WAS OVER
SOUTHEAST PENNSYLVANIA EAST OF READING...AND HEADED TOWARD
NORTHEAST NEW JERSEY AND NEW YORK CITY.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...AND POSSIBLY A BRIEF TORNADO. KEEP AN EYE TO THE SKY AND
STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.

GOODMAN
Local storm report, Sep 8, 3:27 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 SSE FIELD CORNERS     41.44N  73.64W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
            RADAR.

&&

ML
Local storm report, Sep 8, 3:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 WSW DEANS CORNER      41.37N  73.65W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF
            LOWER MINE RD. TIME ESTIMATED FROM RADAR.

&&

ML
Local storm report, Sep 8, 3:36 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 SSE FIELD CORNERS     41.44N  73.64W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
            RADAR.

&&

CORRECTED EVENT TIME

ML
Local storm report, Sep 8, 4:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     TORNADO          BREEZY POINT            40.55N  73.93W
09/08/2012                   QUEENS             NY   NWS STORM SURVEY

            STRUCTURAL DAMAGE AT SURF SHOP IN BREEZY POINT.
            REPORTED BY FDNY. EF0 TORNADO CONFIRMED BY STORM SURVEY.

&&

CORRECTED REMARKS...SOURCE

ML
Local storm report, Sep 8, 4:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          BREEZY POINT            40.56N  73.93W
09/08/2012                   QUEENS             NY   EMERGENCY MNGR

            FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
            BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
            EF0 TORNADO CONFIRMED BY STORM SURVEY.

&&

CORRECTED REMARKS

ML

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 12:50 PM EDTSpecial Weather StatementOKXBergen55 min
Sep 8, 1:28 PM EDTTornado WarningOKXBergen18 min
Sep 8, 3:51 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union84 min
Sep 8, 5:16 PM EDTTornado WarningOKXBergen29 min
Sep 8, 10:01 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Westchester119 min
Sep 8, 10:29 AM EDTSpecial Marine WarningOKX16 min
Sep 8, 10:34 AM EDTTornado WarningOKXKings, Queens26 min
Sep 8, 10:47 AM EDTFlash Flood WarningOKXKings, Queens118 min
Sep 8, 10:50 AM EDTSpecial Marine WarningOKX25 min
Sep 8, 10:55 AM EDTTornado WarningOKXKings, Queens35 min
Sep 8, 11:22 AM EDTSpecial Weather StatementOKXRockland53 min
Sep 8, 11:27 AM EDTTornado WarningOKXRockland, Westchester33 min
Sep 8, 11:54 AM EDTTornado WarningOKXWestchester36 min
Sep 8, 1:40 PM EDTSpecial Weather StatementOKXPutnam65 min
Sep 8, 2:24 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester36 min
Sep 8, 3:39 PM EDTSevere Thunderstorm WarningOKXOrange81 min
Sep 8, 5:13 PM EDTSpecial Marine WarningOKX92 min
Sep 8, 6:30 PM EDTSpecial Weather StatementOKXNassau60 min
Sep 8, 6:35 PM EDTSpecial Weather StatementOKXNassau25 min
Sep 8, 6:44 PM EDTSpecial Marine WarningOKX61 min
Sep 8, 6:47 PM EDTSpecial Marine WarningOKX58 min
Sep 8, 7:36 PM EDTSpecial Weather StatementOKXSuffolk54 min
Sep 8, 7:46 PM EDTSpecial Marine WarningOKX59 min
Sep 8, 11:46 AM EDTSpecial Weather StatementOKX59 min
Sep 8, 12:16 PM EDTSpecial Weather StatementOKX59 min
Sep 8, 12:23 PM EDTTornado WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region22 min
Sep 8, 12:58 PM EDTSpecial Weather StatementOKX62 min
Sep 8, 1:12 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region23 min
Sep 8, 2:13 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region32 min
Sep 8, 3:00 PM EDTTornado WarningOKXGreater Bridgeport Planning Region30 min
Sep 8, 6:11 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region64 min
Sep 8, 6:22 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region38 min
Sep 8, 7:09 PM EDTSpecial Weather StatementOKX66 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in New Jersey, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.